MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/30; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/30; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367037
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
The pantera leo balloon catheter was selected to treat a moderate calcified lesion.After balloon inflation the device fractured in two parts.No device parts remained in the patient.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed that the hypotube has fractured about 58.4 cm distal to the distal end of the kink protector.Just distal to the fracture site of the distal fragment the hypotube is bent.The cross-section of the hypotube is no longer circular, but compressed and the polymer coating is deformed.The findings indicate that the hypotube most probably fractured as a result of significant bending outside of the patients body.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the complaint event is most likely related to the handling of the device.

Brand Name
PANTERA LEO 2.5/30
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9722060
Report Number1028232-2020-00799
Device Sequence Number355682
Product Code LOX
UDI-Device Identifier07640130415959
UDI-Public07640130415959
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number367037
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06185613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;